Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 68, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 23, 2007, 1:20 PM CDT for Bedford County, Coffee County, Tennessee. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2007, 1:20 PM CDT (18:20 UTC)
- Expired
- Jun 23, 2007, 1:48 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Bedford County, TN, Coffee County, TN
The radar
The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 1:36 PM CDT | TSTM WND DMG | Wartrace, TN | 2 TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 555 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 231820 SVROHX TNC003-031-231900- /O.NEW.KOHX.SV.W.0068.070623T1820Z-070623T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 120 PM CDT SAT JUN 23 2007 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BEDFORD COUNTY IN TENNESSEE... NORTHWESTERN COFFEE COUNTY IN TENNESSEE... * UNTIL 200 PM CDT * AT 118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WARTRACE...OR ABOUT 7 MILES EAST OF SHELBYVILLE...AND MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BELL BUCKLE BY 125 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3558 8641 3544 8626 3556 8602 3571 8620 $$ STEIGERWALDT
1 follow-up statement
000 WWUS54 KOHX 231848 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 147 PM CDT SAT JUN 23 2007 TNC003-031-231857- /O.CAN.KOHX.SV.W.0068.000000T0000Z-070623T1900Z/ COFFEE TN-BEDFORD TN- 147 PM CDT SAT JUN 23 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BEDFORD AND NORTHWESTERN COFFEE COUNTIES IS CANCELLED... THE STORM HAS WEAKENED RAPIDLY AND IS NO LONGER SEVERE. LAT...LON 3558 8641 3544 8626 3556 8602 3571 8620 $$ STEIGERWALDT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 10:55 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 23, 10:55 AM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1055 AM CDT SAT JUN 23 2007 .UPDATE...MORNING SURFACE ANALYSIS SHOWED WEAK, SHALLOW QUASI-STATIONARY FRONT EXTENDING FROM NEAR PADUCAH, KENTUCKY TO NEAR CROSSVILLE, TENNESSEE. DEW POINTS REMAIN HIGH ACROSS OUR FORECAST AREA, WITH DEW POINT FRONT WAY UP ACROSS EXTREME NORTHERN KENTUCKY AND SOUTHERN OHIO. SURFACE HIGH HAD ALREADY PUSHED EASTWARD INTO OHIO AND PENNSYLVANIA. LATEST WRF MODEL SHOWED BAND OF HIGH 850-500MB MOISTURE LYING ACROSS THE NORTHERN TWO-THIRDS OF THE MID-STATE AT 14Z, BUT FORECAST TO LIFT NORTHWARD DURING THE DAY. BY LATE IN THE DAY, DEEPEST MOISTURE IS EXPECTED TO BE ARCED UP ACROSS OUR NORTHWESTERN COUNTIES AND DOWN ACROSS THE NORTHERN CUMBERLAND PLATEAU, DELINEATING THE TWO AREAS THAT WILL PROBABLY SEE THE BEST CHANCE FOR SCATTERED AFTERNOON THUNDERSTORMS TODAY. CURRENT MAX TEMPERATURE AND RAIN PROBABILITY FORECASTS FOR TODAY LOOK REASONABLE AND SEE NO REASON TO FIDDLE AROUND WITH THEM AT THIS TIME. && . .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Jun 23, 5:16 AM CDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 516 AM CDT SAT JUN 23 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-241030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 516 AM CDT SAT JUN 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:06 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 24 min |
| Jun 23, 1:17 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam | 28 min |
| Jun 23, 1:37 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 23 min |
| Jun 23, 4:35 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 25 min |
| Jun 23, 5:55 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 35 min |
| Jun 23, 6:25 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.